How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42812
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

Dr, Today I've noticed that my stool is a bit dark.

Customer Question

Dr David, Today I've noticed that my stool is a bit dark. I've had two normal bowel movements and then one bout of diarreha where the stool was initially normal colored then dark and foul smelling. I started feeling nauseous and dizzy earlier today. Then
I ate and felt a bit better but then had diarreha. I had red wine and red potatoes last night for dinner, could this cause my stool to be darker or could this be a GI bleed or something else serious? Im very concerned
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

this is Dr. David

dark brown stools are normal

tar black stools can be a sign of upper GI bleed.

one episodes of diarrhea with darker stool can be from a viral infection or bowel allergy or food poisoning.

iron supplements can cause darker brown stools.

make sure you drink more water and gadorade to replace fluids lost in diarrhea.

if you continue to have diarrhea symptoms, you need to see a doctor and get your stools tested.

hopefully your diarrhea will resolve on its own.

thanks for asking for me

let me know if you have questions.

Customer: replied 1 year ago.
the stools were not jet black but they were definitely very dark brown. You don't think this is due to a GI bleed?Also, I began using metronidazole gel for rosacea a few days ago and used it this morning. Could this be a cause or no?
Expert:  Dr. David replied 1 year ago.

dark brown is normal and not due to a GI bleed

a stool occult blood test can check for sure.

metronidazole gel on the skin most likely would not affect the GI system

most likely something you ate

or a virus or food allergies.

I bet your next bowel movements will be better and more normal

make sure to drink more fluids

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 1 year ago.
Okay so black tarry stools aren't a side effect of metro gel?And this doesn't sound like an emergency to you? I have a slight fever, 99.1Also, can I keep this thread open until tomorrow morning in case anything gets worse?
Expert:  Dr. David replied 1 year ago.

no, they are not a side effect of metrol gel.

dark brown stools are not tarry black.

it doesn't sound like an emergency.

sure let me know how your stools are tomorrow.

Customer: replied 1 year ago.
Thanks doctor. Sorry im just scared and don't have anyone else to ask.I'll let you know if anything else happens tonight, thank you so much
Expert:  Dr. David replied 1 year ago.

it is ok.

let me know if you have other questions.

Customer: replied 1 year ago.
Hey doctor david,Thanks for allowing me to keep this open. I started to feel a bit better last night and this morning my bowels started to normalize. Still not totally ok, but less diarreha-like and no longer dark brown
Expert:  Dr. David replied 1 year ago.

yes, ok to not worry about blood.

I told you that your stools would get better.

that is good you have less diarrhea.

it was probably from something you ate.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com